Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Intermittent low blood pressure, light headed, dizzy. Feeling of concussion

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1996
Answered : 961 Questions
I have had recent intermittent low blood pressure. Pressures ranging from at the lowest of 74/50 to 82/48 with my normal pressure in the 100/60 range. When presented to my GP he stated that I'm just in good health. I do have some symptoms with the low blood pressure however I thought it was because of low blood sugar or the heat. I felt light headed, dizzy, and my cognitive function was not up to par. The feeling I can best describe it as is the feeling of having a concussion. Currently, I know I'm not in that kind of physical condition either. I'm active, but my cardiovascular isn't as good as it has been in the past.
Posted Fri, 21 Sep 2012 in Hypertension and Heart Disease
Answered by Dr. Prasad Akole 41 minutes later
Dear friend,
Though 100/60 may be accepted, a BP of 82/48 is definitely hypotension and you have symptoms for it.
dizziness, low cognition are due to low BP.
If you say your general body status and health is normal, this low BP needs evaluation.
Could you tell how long have you been on T. Paxil and for what? Is it for depression?
Paxil can sometimes cause low BP, heart rhythm problems.
Do you know your regular pulse/ heart rate?
Is it very slow? Or very fast? Do you faint/ pass out?
Do you have adequate intake of fluids?
I think, you should have a basic blood testing, an EKG done in the beginning.
A good physical exam with BP measurement on lying down and also sitting up is very important.
Please discuss with your GP about Paxil causing low BP.
If these are not causing it, then there are many less common causes for low BP.
Would be able to tell you more precisely if you can give me the asked info,
Take care and please keep me informed of your progress.
Good Luck !
Above answer was peer-reviewed by
Follow-up: Intermittent low blood pressure, light headed, dizzy. Feeling of concussion 47 minutes later
Thank you so much for your response!

I've been on Paxil CR 25 mg approximately 2 months for treatment of GAD and depression, although I'm not sure this is the right diagnosis. My usual resting heart rate is 54-72. I've had a CBC, along with amylase and creatinine which the values were normal.

Hydration is good, and of course it could be better with the heat this year. I'm not dehydrated, however, I do have more edema this year than in the past. My weight hasn't changed, yet, my rings don't fit.

I've also had stomach issues in the past 2 years which I posted separately.

Answered by Dr. Prasad Akole 10 hours later
Thanks for reverting with answers.

As I said earlier, Paxil can cause low BP and arrhythmias. We may need to reconsider the medication. Ask your PCP.

I would like to know if an EKG, 2D echocardiogram of the heart, electrolytes, liver function tests were done. Thyroid function tests would be helpful. Next step would be to see for any endocrine problems like adrenal insufficiency etc.

Do you have oral pigmentation? Any blackish discoloration of mouth cavity?

If you feel there is oedema over legs, all above tests will be necessary. Could you mention exactly what were the issues with the stomach?

You are correct that a label of GAD may not be always true and uncommon hidden blood abnormalities would cause similar picture.

I would advise to get all the above advised tests done. Post any reportsand any other description of problems here. There is a facility to upload the images, text on this webpage to your right of the text boxes.

Would be glad to follow up with you.

Thanks !
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor